Winter Storm, Bottineau
- When
- April 1, 3:09 PM CST to April 2, 4:00 AM CST
- Where
- Bottineau forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
A second in a series of low pressure systems moved out of Montana and brought an area of heavy snow across northern third of North Dakota overnight of the 1st of April and lasted through the day on the 2nd. Snowfall amounts ranged between 5 to7 inches across the northern areas of the region.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A second in a series of low pressure systems moved out of Montana and brought an area of heavy snow across northern third of North Dakota overnight of the 1st of April and lasted through the day on the 2nd. Snowfall amounts ranged between 5 to7 inches across the northern areas of the region. Gusty winds to 30 mph produced low visibilities and dangerous drivingconditions. The system moved southeast Tuesday night to be followed by another winter storm system in the west.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 1, 3:00 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CST TUE APR 1 2003
...SIGNIFICANT SNOWFALL TONIGHT IN THE NORTH AND THE NORTH AND
CENTRAL WEDNESDAY NIGHT AND THURSDAY...
I WILL BE GOING ALONG THE LINES OF THE ETA SOLUTION...FOR
PRECIPITATION TONIGHT. I USED THE AVIATION FOR THE SECOND SYSTEM
WEDNESDAY NIGHT AND THURSDAY. THE SECOND SYSTEM LOOKS TO BE THE
STRONGER OF THE TWO AS MORE WINDS WILL BE PRESENT.
IN THE LONGER RANGE...THE MRF HAS SUDDENLY PUSHED THE WEEKEND STORM
FURTHER SOUTH WITH COLD HIGH PRESSURE PUSHING FURTHER SOUTH OUT OF
CANADA. THE NEW 12Z AVN IS ALREADY BACK PEDALING ON THAT SOLUTION
WITH A DOUBLE SURFACE LOW...THE NORTH ONE IN NEBRASKA. THUS I KEPT
THE SNOW IN FOR THE WEEKEND AND HAVE BUMPED TEMPERATURES UP FROM THE
MRF MOS.
.BIS...WINTER STORM WARNING TONIGHT NORTH CENTRAL...MOT..BOT
WINTER WEATHER ADVISORY TONIGHT NORTHWEST...ISN
WINTER STORM WATCH NORTH AND CENTRAL WEDNESDAY NIGHT AND
THURSDAY...ISN..MOT..BOT..BIS..JMS
RSLNDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CST TUE APR 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW NORTHERN HALF OF NORTH DAKOTA TONIGHT. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA FOR TONIGHT AND WEDNESDAY. A WINTER STORM WATCH HAS BEEN ISSUED FOR NORTHEASTERN NORTH DAKOTA TONIGHT AND WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SNOW OVER NORTHERN NORTH DAKOTA WEDNESDAY THROUGH THURSDAY WITH ACCUMULATIONS OF 6 TO 8 INCHES POSSIBLE BY THURSDAY EVENING. REFER TO WINTER STORM WATCH FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND COOPERATIVE OBSERVERS...PLEASE CONTACT THE BISMARCK NWS OFFICE WITH SNOWFALL REPORTS OR ANY PERTINENT WEATHER INFORMATION. VINING
The national radar mosaic for the moment the first event began.
11 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350494, 5350495, 5350566, 5350567, 5350568, 5350569, 5350570, 5350571, 5350572, 5350573, 5350574.